MAUDE Adverse Event Report: NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; SPINAL CORD STIMULATOR

NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; SPINAL CORD STIMULATOR
Model Number 71005
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 08/30/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Patient was implanted with a nalu spinal cord stimulator system on (b)(6) 2024.The implantable pulse generator (ipg) was placed in the lower back with the implanted leads targeting the vicinity of t8-t10.No notable incidents took place during the implant procedure and the system was successfully activated.In (b)(6) 2024 the patient reported reduction of pain from 7/10 down to 3/10.On (b)(6) 2024 the firm was notified that the patient felt unwell and went to the local emergency department for evaluation.At that time the patient was noted to have an infection in the epidural space near the surgical implant site.A full system explant was performed on (b)(6) 2024 due to the presence of infection.
 
Additional Manufacturer Narrative
No lab results were made available to the firm to confirm presence or type of infection.Based on the time between implant and symptoms, it is unlikely that the nalu device directly caused the symptoms.Infection is a known inherent risk of invasive procedures.

Brand Name
NALU NEUROSTIMULATION SYSTEM
Common Device Name
SPINAL CORD STIMULATOR
Manufacturer (Section D)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008 7241
Manufacturer (Section G)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008 7241
Manufacturer Contact
rebecca hess
2320 faraday ave
suite 100
carlsbad, CA 92008-7241
7604482360
MDR Report Key20359877
Report Number3015425075-2024-00375
Device Sequence Number7170878
Product Code GZB
UDI-Device Identifier00812537036137
UDI-Public01008125370361371124020717270207
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K183579
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number71005
Device Catalogue Number71005
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2024
Initial Report FDA Received Date10/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown